In geometric topology, a branch of mathematics, Moise's theorem, proved by Edwin E. Moise in Moise (1952), states that any topological 3-manifold has an essentially unique piecewise-linear structure and smooth structure.
The analogue of Moise's theorem in dimension 4 (and above) is false: there are topological 4-manifolds with no piecewise linear structures, and others with an infinite number of inequivalent ones.
- Moise, Edwin E. (1952), "Affine structures in 3-manifolds. V. The triangulation theorem and Hauptvermutung", Annals of Mathematics. Second Series, 56: 96–114, ISSN 0003-486X, JSTOR 1969769, MR 0048805
- Moise, Edwin E. (1977), Geometric topology in dimensions 2 and 3, Berlin, New York: Springer-Verlag, ISBN 978-0-387-90220-3, MR 0488059
|This topology-related article is a stub. You can help Wikipedia by expanding it.|